Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


niacin?
Mar 3, 2002

hello, i'm f, 37 years old (17 poz) and since 3 years i have problems with my abdomen (intra-abdominal fat..) now, i heard about a treatment (study) with niacin (median dose 3000mg/day)--with good results!! can i try this with no risk? has niacin side-effects? do you know more about the niacin-study??

My doctor does not believe in any thing...the only right thing to do (for him) is: sport and a good diet...(but that's not enough for me...!!!)

Response from Dr. Dieterich

Niacin is well known to cause flushing, red face and sometimes diarrhea particularly at that dose. The study was not that impressive, but the niacin cannot do long term harm. If you want to try be aware of the red face issue and try to find the no flushing niacin! Good luck. DTD



Previous
Quetioning doctor's advice
Next
weight loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement